Alert archive / Florida / Small Craft Advisories in 2019
Small Craft Advisory 5, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 25, 2019, 4:34 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2019, 4:34 AM EST (09:34 UTC)
- Expired
- Jan 25, 2019, 4:30 PM EST
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
951 WHUS72 KKEY 250934 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 434 AM EST Fri Jan 25 2019 GMZ033-034-251745- /O.NEW.KKEY.SC.Y.0005.190125T0934Z-190125T2200Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 434 AM EST Fri Jan 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for the outer waters of Mainland Monroe and the waters in and around Pulaski Shoal Light. * WINDS...Mainly north winds of 15 to 20 knots early this morning will increase to near 20 knots late this morning. * WAVES/SEAS...Seas will build to 4 to 7 feet on the deeper Gulf waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ APA
2 follow-up statements
744 WHUS72 KKEY 251504 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1004 AM EST Fri Jan 25 2019 GMZ035-044-054-055-074-075-252200- /O.EXA.KKEY.SC.Y.0005.000000T0000Z-190125T2200Z/ Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1004 AM EST Fri Jan 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... The National Weather Service in Key West has issued a Small Craft Advisory, which is in effect until 5 PM EST this afternoon. * WINDS...North winds near 20 knots, decreasing to 15 to 20 knots late this afternoon. * WAVES/SEAS...Seas will build to 4 to 7 feet over the lower Straits of Florida to the south of the Dry Tortugas. Near waters rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ033-034-252200- /O.CON.KKEY.SC.Y.0005.000000T0000Z-190125T2200Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 1004 AM EST Fri Jan 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...North winds near 20 knots. * WAVES/SEAS...Seas 4 to 7 feet over the deeper Gulf waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
711 WHUS72 KKEY 252130 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 430 PM EST Fri Jan 25 2019 GMZ033>035-044-054-055-074-075-252230- /O.CAN.KKEY.SC.Y.0005.000000T0000Z-190125T2200Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 430 PM EST Fri Jan 25 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. North and northeast winds have eased below 20 knots. However, Small Craft Should Exercise Caution, especially over the deeper waters of the southeastern Gulf of Mexico, Hawk Channel, and the Straits of Florida. $$ Haner
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 10:47 PM EST, 5 hours 47 minutes earlier.
Area forecast discussion, Jan 24, 10:47 PM EST, 5 hours 47 minutes before
Area Forecast Discussion National Weather Service Key West FL 1047 PM EST Thu Jan 24 2019 .DISCUSSION... Broad cyclonic flow dominates the Continental United States, as such, deep southwesterlies were sampled by the 00Z KKEY RAOB. A diffuse cold front is stalled across the Florida Keys, with weak northwesterly surface flow undercutting moist southwesterlies. Showers and isolated thunderstorms continue to form and streak to the northeast across the island chain, with the storms favored over the Straits of Florida. Water vapor imagery reveals wavy undulations in the southwesterlies over the Yucatan Peninsula, upstream from the Florida Keys. Therefore, although we expect precipitation impacts to abate, the polar deviation in the upstream southwesterlies may delay the exit of the precipitation inducing upglide. This pesky frontal passage will once again plague the Keys over the weekend. As it stalls over Cuba or the Western Caribbean Friday and Friday night, a southern stream short wave will round the base of the broad trough complex over the CONUS. As this short wave slides east through Texas and the Gulf of Mexico, the stalled front will work northward as a warm front. The extent of its northward progression remains uncertain at this time. We made some subtle tweaks to POPS through the weekend, more in line with the ensemble means. Nevertheless, it appears 2 to 4 inches of rainfall is possible over a 48 hour period. Stay tuned for better details over the next couple of days. && .MARINE... A cold front will move south through the coastal waters of the Florida Keys tonight, with freshening northerly breezes expected later tonight and Friday morning. This frontal system will stall across Cuba or the Western Caribbean late Friday or Saturday, with moderate to fresh northerly breezes continuing. Freshening northeast breezes are expected Saturday night and Sunday as the stalled frontal system intensifies. && .AVIATION... MVFR CIGS will prevail at the EYW and MTH terminals through tonight as shallow northwesterlies (not sampled earlier by the 00Z KKEY RAOB) undercut deep southwesterlies. Temporary MVFR VIS will be possible at either terminal as transient showers streak to the northeast across the island chain. Precipitation impacts at the terminals will abate after 06-09Z. As precipitation impacts decrease, forecast soundings indicate IFR CIGS based at 010 will persist at both terminals through 15Z. Finally, northerly crosswinds will gust to 20 knots at both terminals through 18Z. && .PRELIMINARY POINT TEMPS/POPS... Key West 66 68 61 68 / 60 40 40 50 Marathon 66 70 61 69 / 60 40 40 50 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....CLR Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 24, 5:24 AM EST, 23 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 524 AM EST Thu Jan 24 2019 FLZ076>078-GMZ031>035-042>044-052>055-072>075-251030- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 524 AM EST Thu Jan 24 2019 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory remains in effect for Hawk Channel and the Straits of Florida early this morning until winds decrease from west to east. Otherwise, isolated thunderstorms are possible later this morning and afternoon as a cold front slides through our area later today. The primary hazards will be cloud to surface lightning strikes and locally strong gusty winds. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated thunderstorms are possible across our entire region Sunday through Monday. The primary hazards will be dangerous lightning strikes and locally strong gusty winds. In addition, a Small Craft Advisory may be necessary for portions of our marine district. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
Nearby
Small Craft Advisories in Florida, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.